MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 8000 CORE
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer stated that they received questionable results for an unspecified number of patient samples tested for trsf2 tina-quant transferrin ver.2 on a cobas 8000 core unit.The customer states that the issue occurs intermittently.Initial results from affected samples will be very low and upon repeat, the result is normal.The issue occurs with 2 to 3 patient samples every day.The customer provided data for two patient samples with erroneous trsf2 results.The erroneous results from these samples were not reported outside of the laboratory.The first sample initially resulted with a trsf2 value of 2 mg/dl, which repeated as 262 mg/dl.The second sample initially resulted with a trsf2 value of 1 mg/dl, which repeated as 159 mg/dl.No adverse events were alleged to have occurred with the patients.The trsf2 reagent lot number was 33436301, with an expiration date of 29-feb-2020.The customer found the saline on board the analyzer was out of stability.Calibration and controls were ok.The customer moved the assay to the other reagent disk of the analyzer.Since this action, the customer did not have any further issues.
 
Additional Manufacturer Narrative
No problems were seen upon review of the calibration data.The provided quality control data showed good precision.The reaction kinetic data of the affected sample results showed no reaction occurred.The field service engineer replaced a wash station tube and found leakage in the wash station.After changing the tubing, the customer did not have any further issues.The investigation determined that the service actions resolved the issue.

Brand Name
COBAS 8000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7777885
Report Number1823260-2018-02709
Device Sequence Number1280266
Product Code JJE
UDI-Device Identifier04015630928330
UDI-Public04015630928330
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 8000 CORE
Device Catalogue Number05641446001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1